Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 103, NWS Louisville, KY

May 10, 20164 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at May 10, 2016, 7:15 PM EDT for 4 counties in Kentucky. It was in force for 30 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2016, 7:15 PM EDT (23:15 UTC)
Expired
May 10, 2016, 7:45 PM EDT
In force
30 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Casey County, KY, Lincoln County, KY, Marion County, KY, Taylor County, KY

The radar

The Louisville radar (KLVX), 110 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 7:25 PM EDTTSTM WND DMG3 S Jacktown, KYTREE DOWN OVER KY-1547. TIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 1:59 PM EDTSevere Thunderstorm WatchSPC9 hr
May 10, 6:06 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 62 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
62 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
818 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

782 
WUUS53 KLMK 102315
SVRLMK
KYC045-137-155-217-102345-
/O.NEW.KLMK.SV.W.0103.160510T2315Z-160510T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
715 PM EDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KENTUCKY...
  CENTRAL CASEY COUNTY IN CENTRAL KENTUCKY...
  WEST CENTRAL LINCOLN COUNTY IN CENTRAL KENTUCKY...
  NORTHEASTERN TAYLOR COUNTY IN CENTRAL KENTUCKY...

* UNTIL 745 PM EDT

* AT 715 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES EAST OF
  CAMPBELLSVILLE...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  LIBERTY...HUSTONVILLE...MIDDLEBURG...ELLISBURG...BEECH BOTTOM...PEYTONS
  STORE...LANHAMTOWN...WALLTOWN...BASS AND JACKTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR SOUTH
CENTRAL KENTUCKY.

LAT...LON 3730 8472 3731 8523 3743 8527 3756 8479
TIME...MOT...LOC 2315Z 257DEG 28KT 3737 8516 

HAIL...1.25IN
WIND...60MPH
 
$$

KJD
2 follow-up statements
103 
WWUS53 KLMK 102330
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
730 PM EDT TUE MAY 10 2016

KYC217-102340-
/O.CAN.KLMK.SV.W.0103.000000T0000Z-160510T2345Z/
TAYLOR KY-
730 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR CENTRAL
KENTUCKY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL KENTUCKY.

LAT...LON 3730 8472 3731 8514 3739 8512 3740 8510
      3740 8509 3741 8508 3744 8511 3748 8510
      3756 8479
TIME...MOT...LOC 2330Z 257DEG 28KT 3740 8501 

$$

KYC045-137-155-102345-
/O.CON.KLMK.SV.W.0103.000000T0000Z-160510T2345Z/
MARION KY-CASEY KY-LINCOLN KY-
730 PM EDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN MARION...CENTRAL CASEY AND WEST CENTRAL LINCOLN
COUNTIES...

AT 730 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF LIBERTY...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
LIBERTY...HUSTONVILLE...MIDDLEBURG...ELLISBURG...BEECH BOTTOM...PEYTONS
STORE...LANHAMTOWN...WALLTOWN...JACKTOWN AND MORELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR CENTRAL
KENTUCKY.

LAT...LON 3730 8472 3731 8514 3739 8512 3740 8510
      3740 8509 3741 8508 3744 8511 3748 8510
      3756 8479
TIME...MOT...LOC 2330Z 257DEG 28KT 3740 8501 

HAIL...1.00IN
WIND...60MPH
 
$$

KJD
320 
WWUS53 KLMK 102342
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
742 PM EDT TUE MAY 10 2016

KYC045-137-155-102352-
/O.EXP.KLMK.SV.W.0103.000000T0000Z-160510T2345Z/
MARION KY-CASEY KY-LINCOLN KY-
742 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARION...NORTHERN
CASEY AND WEST CENTRAL LINCOLN COUNTIES WILL EXPIRE AT 745 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER SMALL HAIL
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT FOR CENTRAL
KENTUCKY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FOR
CENTRAL KENTUCKY.

LAT...LON 3730 8472 3731 8514 3739 8512 3740 8510
      3740 8509 3741 8508 3744 8511 3748 8510
      3756 8479
TIME...MOT...LOC 2339Z 257DEG 28KT 3740 8501 

$$

KJD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 6:56 PM EDT, 19 minutes earlier.

Area forecast discussion, May 10, 6:56 PM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
656 PM EDT TUE MAY 10 2016

...Updated Aviation Discussion...

...Forecast Update...
Issued at 520 PM EDT Tue May 10 2016

The severe threat continues across the area this evening. More
discrete cells have pulsed up across west and south central KY. Some
of these cells will have the potential to produce tornadoes in
addition to large hail and damaging winds. Thus, south central KY
has been upgraded to a Tornado Watch through 04Z.

Issued at 457 PM EDT Tue May 10 2016

A cluster of strong to severe storms continues to move east across
central Kentucky. These are going into an area with less shear.
However, CAPE values are still in the 1000-1500 J/kg range so they
will likely maintain their intensity for a bit. Storms across
southern IN are in a mainly stable environment and are not expected
to become severe, but will keep the Watch out there for a bit.
Further to the south, tornadic thunderstorms have developed across
west central KY. The best shear and helicity is across that area and
it decreases the further east you go. However, areas west of I-65
across south central KY still have effective helicity values of 150-
200 m2/s2 and bulk shear values of 45 knots, so these storms could
maintain their tornado threat into portions of the forecast area.
Mesoscale models suggest these storms will continue east of I-65
across south central KY into the evening, though they could be in a
weakening state. Made some adjustments to the pops over the next few
hours based on the latest thinking.

.SHORT TERM (Now through Wednesday Night)...
Issued at 251 PM EDT Tue May 10 2016

...A Couple Rounds of Strong to Severe Thunderstorms Possible...

The immediate concern is this afternoon remains the possibility of
severe thunderstorms. Afternoon mesoanalysis shows the highest shear
values and effective helicity values west of I-65. This is the area
most likely to see supercells or potentially a tornado. The forecast
does show this area shifting a bit east over the next few hours, but
not as far as eastern KY. Across the rest of the Watch area, SBCAPE
values have risen into the 1000-2000 J/kg range and there is the
potential for storms to form along outflow boundaries or
differential heating boundaries. Damaging winds and potentially
large hail will be the main concern. Across portions of southern IN
not in the watch, the rain from earlier has stabilized the region
somewhat, so the severe potential is less.

The strong storms may continue into the early evening hours. They
should weaken as the sun goes down and the upper level wave moves
east of the region. However, showers and storms will continue into
the overnight hours with area of highest coverage shifting to the
south.

For Wednesday there should be a relative lull in precipitation
during the morning hours. Temperatures will rise into the 80s in the
afternoon with dewpoints rising into the lower to mid 60s. Model
sounding show quite a bit of instability developing during the
afternoon with CAPE values rising to 2500-3000J/kg. However, wind
shear will be much lower than it is today and weak upper level
ridging will be building in. In addition, the only real triggers for
storms will be leftover boundaries from today's convection.
Therefore, if any storms do develop, they could become severe with
damaging winds and large hail. However, coverage of storms should be
more sparse than today.

.LONG TERM (Thursday through Tuesday)...
Issued at 301 PM EDT Tue May 10 2016

Another round of strong to severe storms will be possible on
Thursday as a cold front approaches and moves through the area. With
the area in the warm sector for much of the day temperatures will
rise into the lower 80s with instability increasing through the day.
Shear values will still be marginal, but with the front moving in,
some strong storms could become severe and produce wind damage,
particularly if there is a break in the storms during the morning
hours.

The rain will move out on Thursday night with drier air and high
pressure building in behind it. Friday will be dry with highs in the
low to mid 70s.

The dry weather will be short lived as another wave and cold front
swings into the area Friday night. This will bring another round of
showers Friday night that will be moving out on Saturday morning.
This boundary will then stall out to the south of the region and
serve as a focus for more showers and storms from Sunday into early
next week.

Temperatures through the weekend will be on the cool side. Highs
will be in the 60s with lows in the 40s. We should see some
moderation early next week.

&&

.AVIATION (00Z TAF Update)...
Issued at 655 PM EDT Tue May 10 2016

One strong to severe convective line departing LEX, with another
line approaching BWG and SDF. These storms could push through BWG
and SDF before the valid time of the TAFs, but also watching
additional development over western Kentucky. Therefore will carry
TEMPO groups for IFR visibilities in thunderstorms, perhaps as long
as 03-05Z if we try to time the far western line through. At this
time, not planning to include VRB or gusty winds, but will likely
need to do so if these discrete storms congeal into a line.
Background winds are fairly light out of the SSE, with mid-level
ceilings.

Residual low-level moisture and weak gradient behind departing
convection will support low ceilings and visibilities overnight.
Will take BWG down to IFR in stratus, while leaving LEX in fuel-
alternate MVFR ceilings given slightly stronger SW winds. In between
will go borderline MVFR/IFR for SDF, as ceiling/vis will likely
waffle back and forth across the threshold.

Stratus and mist will persist for much of the morning, with ceilings
lifting to VFR, or at least high-end MVFR by midday. Afternoon
convection can't be ruled out Wednesday, but confidence is far too
low to include in any of the TAFs just yet.

&&

.LMK Watches/Warnings/Advisories...
KY...NONE.
IN...NONE.
&&

Update.........EER
Short Term.....EER
Long Term......EER
Aviation.......RAS
Hazardous weather outlook, May 10, 6:19 PM EDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
619 PM EDT TUE MAY 10 2016

KYZ026-027-061>066-070>078-081-082-112230-
OHIO-GRAYSON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LOGAN-WARREN-
SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL-CUMBERLAND-
CLINTON-
INCLUDING THE CITIES OF...HARTFORD...LEITCHFIELD...MORGANTOWN...
BROWNSVILLE...HORSE CAVE...GREENSBURG...CAMPBELLSVILLE...LIBERTY...
RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE...SCOTTSVILLE...
GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA...JAMESTOWN...
BURKESVILLE...ALBANY
619 PM EDT TUE MAY 10 2016 /519 PM CDT TUE MAY 10 2016/

...TORNADO WATCH 162 IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE THIS EVENING. DAMAGING
WINDS...LARGE HAIL...AND A FEW TORNADOES WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON
AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL
BE THE MAIN THREAT.

RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING
ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH
SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS
WEEK TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ078-079-090>092-KYZ023>025-028>043-045>049-053>057-067-112230-
SCOTT-JEFFERSON-HARRISON-FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-
HARDIN-BULLITT-OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-
WOODFORD-FAYETTE-BOURBON-NICHOLAS-NELSON-WASHINGTON-MERCER-JESSAMINE-
LARUE-MARION-BOYLE-GARRARD-MADISON-LINCOLN-
INCLUDING THE CITIES OF...SCOTTSBURG...MADISON...CORYDON...
NEW ALBANY...JEFFERSONVILLE...LEWISPORT...HAWESVILLE...HARDINSBURG...
BRANDENBURG...ELIZABETHTOWN...SHEPHERDSVILLE...LOUISVILLE...
LA GRANGE...BEDFORD...MILTON...NEW CASTLE...SHELBYVILLE...
FRANKFORT...GEORGETOWN...CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...
VERSAILLES...LEXINGTON...PARIS...CARLISLE...BARDSTOWN...
SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER...
HODGENVILLE...LEBANON...DANVILLE...LANCASTER...RICHMOND...STANFORD
619 PM EDT TUE MAY 10 2016 /519 PM CDT TUE MAY 10 2016/

...SEVERE THUNDERSTORM WATCH 159 IN EFFECT UNTIL 8 PM EDT /7 PM CDT/
THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON. DAMAGING
WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON
AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL
BE THE MAIN THREAT.

RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING
ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH
SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS
WEEK TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

INZ076-077-083-084-089-112230-
ORANGE-WASHINGTON-DUBOIS-CRAWFORD-PERRY-
INCLUDING THE CITIES OF...PAOLI...SALEM...JASPER...ENGLISH...
TELL CITY
619 PM EDT TUE MAY 10 2016 /519 PM CDT TUE MAY 10 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON. ANY
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS ARE AGAIN POSSIBLE EACH AFTERNOON
AND EVENING WEDNESDAY AND THURSDAY. DAMAGING WINDS AND HAIL WILL
BE THE MAIN THREAT.

RAINFALL AMOUNTS FROM TUESDAY THROUGH THURSDAY WILL VARY DEPENDING
ON HOW STORMS DEVELOP AND MOVE EACH DAY...BUT 1-2 INCHES WITH
SCATTERED AMOUNTS UP TO 3 INCHES ARE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING THIS
WEEK TO THE NATIONAL WEATHER SERVICE.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.

EER

In the hours before

Local storm report, May 10, 6:53 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
653 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             HARTFORD                37.45N 86.90W
05/10/2016  M1.75 INCH       OHIO               KY   TRAINED SPOTTER

&&

SZAPPANOS
Local storm report, May 10, 6:54 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
654 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0647 PM     HAIL             RICHMOND                37.74N 84.29W
05/10/2016  M1.00 INCH       MADISON            KY   TRAINED SPOTTER

&&

SZAPPANOS
Local storm report, May 10, 6:57 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
657 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             CAMPBELLSVILLE          37.35N 85.35W
05/10/2016  M1.00 INCH       TAYLOR             KY   LAW ENFORCEMENT

&&

SZAPPANOS
Special weather statement, May 10, 7:02 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
702 PM EDT TUE MAY 10 2016

INZ090>092-KYZ030-031-033-102345-
FLOYD-CLARK-HARRISON-HENRY-JEFFERSON-OLDHAM-
702 PM EDT TUE MAY 10 2016

...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL
HARRISON...SOUTHEASTERN FLOYD...SOUTHEASTERN CLARK...JEFFERSON...WEST
CENTRAL HENRY AND OLDHAM COUNTIES...

AT 702 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES EAST OF NEW PROVIDENCE TOWN TO 6 MILES WEST OF
ST. DENNIS...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONVILLE...NEW ALBANY...JEFFERSONTOWN...ST. MATTHEWS...
SHIVELY...LYNDON...LA GRANGE...MIDDLETOWN AND DOUGLASS HILLS.

LAT...LON 3848 8526 3831 8539 3831 8541 3829 8541
      3830 8542 3829 8543 3830 8545 3828 8546
      3827 8542 3809 8555 3815 8603 3847 8557
TIME...MOT...LOC 2302Z 266DEG 28KT 3843 8578 3820 8596

AMS
Local storm report, May 10, 7:04 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
704 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     TSTM WND DMG     STANFORD                37.53N 84.66W
05/10/2016                   LINCOLN            KY   TRAINED SPOTTER

            TREES REPORTED DOWN.

&&

SZAPPANOS
Local storm report, May 10, 7:12 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
712 PM EDT TUE MAY 10 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             3 WSW MANNSVILLE        37.35N 85.24W
05/10/2016  M1.75 INCH       TAYLOR             KY   EMERGENCY MNGR

&&

SZAPPANOS

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 1:56 PM EDTSpecial Weather StatementLMKHancock34 min
May 10, 2:08 PM EDTSevere Thunderstorm WarningLMKHancock, Ohio37 min
May 10, 2:17 PM EDTTornado WarningLMKHancock, Ohio28 min
May 10, 2:28 PM EDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade47 min
May 10, 2:37 PM EDTTornado WarningLMKBreckinridge, Hancock23 min
May 10, 2:59 PM EDTTornado WarningLMKBreckinridge31 min
May 10, 3:19 PM EDTTornado WarningLMKBreckinridge, Hardin26 min
May 10, 3:30 PM EDTSevere Thunderstorm WarningLMKBreckinridge15 min
May 10, 3:41 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Larue, Nelson34 min
May 10, 4:07 PM EDTSpecial Weather StatementLMKGrayson, Larue38 min
May 10, 4:14 PM EDTSevere Thunderstorm WarningLMKBullitt, Hardin, Nelson31 min
May 10, 4:16 PM EDTSpecial Weather StatementLMKHardin29 min
May 10, 4:23 PM EDTSevere Thunderstorm WarningLMKGrayson, Hardin37 min
May 10, 4:25 PM EDTSevere Thunderstorm WarningLMKHardin, Larue, Marion, Nelson35 min
May 10, 4:35 PM EDTFlash Flood WarningLMKHardin3 hr
May 10, 4:42 PM EDTSevere Thunderstorm WarningLMKAnderson, Nelson, Spencer, Washington33 min
May 10, 4:47 PM EDTSevere Thunderstorm WarningLMKGrayson, Green, Hart, Larue, Marion43 min
May 10, 4:55 PM EDTSevere Thunderstorm WarningLMKBoyle, Marion, Mercer, Nelson, Washington35 min
May 10, 5:18 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Mercer, Washington, Woodford27 min
May 10, 5:33 PM EDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor42 min
May 10, 5:38 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue37 min
May 10, 5:43 PM EDTSevere Thunderstorm WarningLMKAnderson, Boyle, Fayette, Garrard, Jessamine, Mercer and 1 more47 min
May 10, 5:55 PM EDTTornado WarningLMKHart20 min
May 10, 6:07 PM EDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Garrard, Jessamine, Madison and 2 more38 min
May 10, 6:15 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Taylor30 min
May 10, 6:16 PM EDTSpecial Weather StatementLMKOhio44 min
May 10, 6:24 PM EDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Lincoln, Marion, Taylor36 min
May 10, 6:24 PM EDTTornado WarningLMKOhio36 min
May 10, 6:38 PM EDTSevere Thunderstorm WarningLMKClark, Garrard, Jessamine, Madison39 min
May 10, 6:46 PM EDTSevere Thunderstorm WarningLMKCasey, Marion, Taylor29 min
May 10, 6:56 PM EDTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Taylor22 min
May 10, 6:58 PM EDTSevere Thunderstorm WarningLMKBoyle, Garrard, Lincoln, Madison47 min
May 10, 6:58 PM EDTSevere Thunderstorm WarningLMKButler, Ohio47 min
May 10, 7:00 PM EDTTornado WarningLMKCasey, Lincoln, Taylor15 min
May 10, 7:01 PM EDTTornado WarningLMKOhio13 min
May 10, 7:02 PM EDTSpecial Weather StatementLMKJefferson, Oldham43 min
May 10, 7:17 PM EDTTornado WarningLMKBreckinridge, Grayson, Ohio28 min
May 10, 7:18 PM EDTSpecial Weather StatementLMKMeade42 min
May 10, 7:24 PM EDTSevere Thunderstorm WarningLMKHenry, Jefferson, Oldham, Shelby36 min
May 10, 7:27 PM EDTSevere Thunderstorm WarningLMKAdair, Barren, Green, Hart, Metcalfe33 min
May 10, 7:40 PM EDTTornado WarningLMKBreckinridge, Grayson20 min
May 10, 7:46 PM EDTSevere Thunderstorm WarningLMKButler, Edmonson, Grayson29 min
May 10, 7:57 PM EDTSevere Thunderstorm WarningLMKAdair, Green33 min
May 10, 7:59 PM EDTSevere Thunderstorm WarningLMKAdair, Green, Taylor31 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.